Funnel Cloud, Clay
- When
- June 13, 1:00 PM EST
- Where
- Clay County, 2.39 mi SSW of Peoria
- Reported by
- Broadcast Media
- Coordinates
- 30.120, -81.720
A funnel cloud was observed.
3 inches) combined with daytime heating and forcing from the stronger Atlantic sea breeze and outflow boundaries produced locally heavy rainfall and an observed funnel cloud over Clay county in the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Another near record saturated airmass (PWATs near 2.2-2.3 inches) combined with daytime heating and forcing from the stronger Atlantic sea breeze and outflow boundaries produced locally heavy rainfall and an observed funnel cloud over Clay county in the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 7:40 AM EST, 5 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 840 AM EDT Tue Jun 13 2017 .UPDATE... Convection will initiate and spread once again Today. Expect a line of convection to develop early this afternoon along the I95 corridor, in response to increased instability due to morning gaps in cloud cover along coast, in addition to coastal convergence. Convection will initiate this afternoon over Suwannee valley aided by wave Southwest of Ocala, which can be seen as a swirling feature in current radar imagery. Later this afternoon, these two areas will likely merge inland. The flow continues to be light with high precipitable water values, yielding the potential for locally heavy rainfall. && .AVIATION... Lingering stratus will dissipate this morning. Convection is expected to develop this afternoon, and overspread the region, with restrictions and locally heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 72 90 72 / 40 20 40 20 SSI 83 75 85 76 / 50 30 40 30 JAX 86 73 88 72 / 60 30 50 20 SGJ 83 73 85 73 / 40 30 40 30 GNV 86 71 88 71 / 70 40 50 30 OCF 87 72 88 72 / 70 30 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Struble
Hazardous Weather Outlook National Weather Service Jacksonville FL 331 AM EDT Tue Jun 13 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-140745- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 331 AM EDT Tue Jun 13 2017 ...Locally Heavy Rainfall from Slow Moving Thunderstorms... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Patchy fog is expected this morning, with visibility in localized areas falling below one mile. Slow moving thunderstorms will again cause locally heavy rainfall this afternoon, with 2 to 4 inch accumulations possible. Thunderstorm coverage will be greatest across north central Florida, and along the southeast Georgia coast. A few storms may become strong as well with gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous afternoon and evening thunderstorms are expected through the period. The main thunderstorm hazards continue to be locally heavy rainfall, frequent lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EDT TUE JUN 13 2017
FLZ125-131830-
Coastal Duval FL-
145 PM EDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL
230 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bayard, or near Ponte Vedra Beach. This storm was nearly stationary.
Pea size hail and Wind gusts of 25 to 35 mph can be expected.
Locations impacted include...
Bayard.
LAT...LON 3014 8152 3022 8153 3023 8149 3023 8144
3021 8143 3015 8144
TIME...MOT...LOC 1743Z 101DEG 2KT 3017 8145
CORDEROThe Jacksonville radar (KJAX), 41 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 funnel cloud, 1 flood. Local standard time, as filed.
A funnel cloud was observed.
The roadway was flooded at State Road 13 and County Road 207.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706243, 706242.